ive been on epilim for four and half years, pretty much since then ive struggled with depression, which has got steadily worse. Do you think that this could be a side effect of the epilim? i have seen a psychiatrist, psychologist, counsellor, behavioural therapist, but nothing seems to work. i dont know what else to do.
i am hoping to see a neurologist in january, but i have stopped taking them myself! i know how stupid that is, but im really struggling. could you suggest anything? thank you.
There are no data that Epilim (sodium valproat) can cause depression as a side effect. But epilepsy by itself could cause certain psychological problems including depression. Depression can also show up independently from the epilepsy.
You shouldnât have stopped taking Epilim without consultation with a professional (neurologist). By quitting the Epilim you put yourself under risk to get seizures.
You have to consult a neurologist about your problem.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Epilepsy , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.